Alert archive / West Virginia / Flash Flood Warnings in 2001

Flash Flood Warning 27, NWS Pittsburgh, PA

July 11, 2001Marion County, West Virginia

NWS Pittsburgh, PA issued this flash flood warning at Jul 11, 2001, 12:52 AM EDT for Marion County, West Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2001, 12:52 AM EDT (04:52 UTC)
Expired
Jul 11, 2001, 4:45 AM EDT
In force
4 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Marion County, WV

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 4.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2001-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2001-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1171 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 110455
FFWPBZ

WVC049-110845-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1252 AM EDT WED JUL 11 2001

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MARION COUNTY IN WEST VIRGINIA

* UNTIL 445 AM EDT

* AT 1252 AM EDT...RAINFALL HAS STOPPED ACROSS MARION COUNTY AND 
FLOOD WATERS ARE SLOWLY RECEDING. HOWEVER NUMEROUS ROADS REMAIN 
IMPASSIBLE IN PORTIONS OF THE COUNTY.  

<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE 
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW 
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE 
ABANDONED QUICKLtY. MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 10:54 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 10, 10:54 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1054 PM EDT TUE JUL 10 2001

UPDATED ZONES TO CLEAN UP WORDING WITH SVR TSTM WATCH ENDING. NO
OTHER CHANGES.

PIT   62  78  55  76 /  30  10  10  10
HLG   62  78  55  76 /  30  10  10  10
MGW   64  80  55  77 /  30  10  10  10
ZZV   64  80  55  77 /  30  10  10  10
PHD   62  78  55  76 /  30  10  10  10
FKL   60  75  52  74 /  30  10  10  10
DUJ   60  75  52  74 /  30  10  10  10
LBE   62  78  55  76 /  30  10  10  10
BTP   60  75  52  74 /  30  10  10  10
IDI   60  75  52  74 /  30  10  10  10
ODM   63  78  52  76 /  30  10  10  10

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

In the hours before

Local storm report, Jul 10, 9:05 PM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
905 PM EDT TUE JUL 10 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0815 PM    FAIRMONT                  WV   FLASH FLOODS
07/10/01   MARION                         ROUTE 19 FLOODED NEAR
                                          FAIRMONT AND NUMEROUS
                                          FLOODED IN FARMINGTON
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT

0340 PM    CHESTER                   WV   .88 INCH HAIL
07/10/01   HANCOCK                        REPORTED BY LAW
                                          ENFORCEMENT

RCC
Local storm report, Jul 10, 9:20 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
920 PM EDT TUE JUL 10 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0815 PM    FAIRMONT                  WV   FLASH FLOODS
07/10/01   MARION                         ROUTE 19 FLOODED NEAR
                                          FAIRMONT AND NUMEROUS
                                          FLOODED IN FARMINGTON
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT

0340 PM    CHESTER                   WV   .88 INCH HAIL
07/10/01   HANCOCK                        REPORTED BY LAW
                                          ENFORCEMENT

0430 PM    GERMAN TOWNSHIP           OH   WIND DAMAGE
07/10/01   HARRISON                       NUMEROUS TREES DOWN
                                          REPORTED BY SKYWARN
          x                                SPOTTERS

RCC
Special weather statement, Jul 10, 10:14 PM EDT, 2 hours 38 minutes before
MDZ001-WVZ012-021>023-041-110300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1014 PM EDT TUE JUL 10 2001

SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

IN WEST VIRGINIA...

  MARION          MONONGALIA      PRESTON         TUCKER
  WETZEL

IN MARYLAND...

  GARRETT
Local storm report, Jul 10, 10:44 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1044 PM EDT TUE JUL 10 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0800 PM    2 S PARSONS               WV   WIND DAMAGE
07/10/01   TUCKER                         TREE DOWN ACROSS RT 219, 2
                                          MILES SOUTH OF PARSONS
                                          REPORTED BY LAW ENFORCEMENT

RCC
Local storm report, Jul 10, 11:03 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1103 PM EDT TUE JUL 10 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0944 PM    SMITHFIELD                OH   1.00 INCH HAIL
07/10/01   JEFFERSON                      QUARTER SIZE HAIL IN
                                          SMITHFIELD, OHIO REPORTED
                                          BY PUBLIC

0545 PM    2 E UNIONTOWN             PA   WIND DAMAGE
07/10/01   FAYETTE                        NUMEROUS TREES DOWN 2
                                          MILES EAST OF UNIONTOWN
                                          REPORTED BY LAW ENFORCEMENT

0530 PM    PROSPERITY                PA   WIND DAMAGE
07/10/01   WASHINGTON                     NUMEROUS TREES DOWN NEAR
                                          PROSPERITY REPORTED BY LAW
                                          ENFORCEMENT

RCC
Special weather statement, Jul 11, 12:18 AM EDT, 34 minutes before
MDZ001-WVZ023-041-110600-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1218 AM EDT WED JUL 11 2001

...THUNDERSTORMS MOVING ACROSS THE REGION...

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH
THE EARLY MORNING HOURS ACCOMPANIED BY SMALL HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS.
ALSO THESE STORMS MAY PRODUCE HEAVY RAINFALL OF UP TO ONE INCH
IN LESS THAN ONE HOUR. MOTORISTS SHOULD DRIVE WITH CAUTION
AND BE ALERT FOR REDUCED VISIBILITIES DUE TO RAIN AND FOG.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 9:53 PM EDTSevere Thunderstorm WarningPBZBrooke, Ohio52 min
Jul 10, 9:59 PM EDTFlash Flood WarningPBZMarion3 hr

Nearby

Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.